Alert archive / Washington / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 16, NWS Spokane, WA

July 23, 2014Lincoln County, Washington

NWS Spokane, WA issued this severe thunderstorm warning at Jul 23, 2014, 4:40 PM PDT for Lincoln County, Washington. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2014, 4:40 PM PDT (23:40 UTC)
Expired
Jul 23, 2014, 5:15 PM PDT
In force
35 min
Issued by
NWS Spokane, WA
Area
Storm-based polygon

County Lincoln County, WA

The radar

The Spokane radar (KOTX), 36 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 3:09 PM PDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 11.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2014-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2014-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

644 
WUUS56 KOTX 232340
SVROTX
WAC043-240015-
/O.NEW.KOTX.SV.W.0016.140723T2340Z-140724T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
440 PM PDT WED JUL 23 2014

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LINCOLN COUNTY IN EASTERN WASHINGTON...

* UNTIL 515 PM PDT

* AT 439 PM PDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
  SOUTHWEST OF DAVENPORT TO 11 MILES WEST OF MEDICAL LAKE...AND
  MOVING NORTH AT 55 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THE 
  DAMAGING WINDS.  THIS IS A SECOND LINE OF WINDS AND STORMS BEHIND 
  A LINE THAT WAS RESPONSIBLE FOR WIDESPREAD DAMAGE. 

* LOCATIONS IMPACTED INCLUDE...
  DAVENPORT...REARDAN...TELFORD...GRAVELLES...ELEANOR...WAUKON...
  MONDOVI...BLUESTEM...EDWALL...MILES AND ROCKLYN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4780 11808 4780 11801 4783 11798 4782 11792
      4784 11791 4783 11783 4756 11782 4750 11786
      4753 11842 4783 11841 4784 11834 4790 11833
      4794 11821
TIME...MOT...LOC 2339Z 195DEG 49KT 4761 11829 4759 11794 

$$

SB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:44 PM PDT, 56 minutes earlier.

Area forecast discussion, Jul 23, 3:44 PM PDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
344 PM PDT WED JUL 23 2014

.SYNOPSIS...
A STRONG STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE THROUGH
THE REGION AND TONIGHT, BRINGING SEVERE THUNDERSTORMS PRODUCING
LARGE HAIL, STRONG WIND, FREQUENT LIGHTNING WITH POCKETS OF HEAVY
RAIN. COOL AND WINDY WEATHER IS EXPECTED FOR THURSDAY WITH LESS
CHANCES OF THUNDERSTORMS. TEMPERATURES WILL REBOUND BY THE
WEEKEND AND BE ACCOMPANIED BY DRY CONDITIONS. HOT WEATHER WILL
RETURN TO THE AREA ON SUNDAY AND EARLY NEXT WEEK.

&&

.DISCUSSION...
REST OF THE AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORMS CONTINUE BE A THREAT THROUGH THIS
EVENING OVER MUCH OF THE REGION...

SEVERE THUNDERSTORMS WERE MOVING THROUGH EAST SLOPES OF THE
CASCADES THROUGH MUCH OF THE DAY WITH FLASH FLOODING NEAR SOME OF
THE RECENT BURN AREAS SUCH AS THE CARLTON COMPLEX AND MILL CANYON
FIRES. FLASH FLOOD WARNINGS HAD BEEN ISSUED IN THIS REGION SINCE
EARLY AFTERNOON. ALONG WITH THE HEAVY RAIN THERE HAD ALSO BEEN
REPORTS OF HAIL AS LARGE AS A QUARTER.

RADAR AND SATELLITE CONTINUE TO SHOW THE PROGRESSION OF THE COLD
FRONT AND STRONG THUNDERSTORMS PROGRESSING THROUGH THE CASCADES,
OKANOGAN REGION AND SOUTHERN WASHINGTON AS OF 2 PM. THESE STORMS
WILL CONTINUE TO PROGRESS SWIFTLY NORTH AND EAST THROUGH THIS
EVENING WITH A POTENTIALLY DAMAGING AND DEADLY COMBINATION OF
FREQUENT LIGHTNING, POSSIBLE GOLF BALL SIZED HAIL, STRONG WIND
GUSTS TO 60 MPH AND VERY HEAVY RAIN CAUSING LOCALIZED FLASH
FLOODING.

OVERALL ESTIMATES OF STORMS REACHING THE MAJOR METRO AREAS OF
SPOKANE AND COEUR D'ALENE AS EARLY AS 3 PM AND PROGRESSING INTO
THE NORTHEAST MOUNTAINS OF WASHINGTON AND IDAHO PANHANDLE SHORTLY
THEREAFTER. IT IS HIGHLY URGED TO TAKE SHELTER THIS AFTERNOON AND
EVENING IN A STURDY BUILD UNTIL THE THE THREAT OF THESE
THUNDERSTORMS PASS. THE OVERALL THREAT OF WIDESPREAD SEVERE
THUNDERSTORMS SHOULD PASS BY LATE EVENING BUT THUNDERSTORMS WILL
PERSIST OVERNIGHT NEAR THE CANADIAN BORDER UNTIL AROUND MIDNIGHT.

BEHIND THE COLD FRONT AND THUNDERSTORMS, WIND WILL CONTINUE TO BE
STRONG WITH 35 MPH GUSTS LASTING INTO THE LATE EVENING HOURS.

PLEASE CONTINUE TO CHECK FREQUENTLY ON THE EVOLUTION OF THIS
DANGEROUS SITUATION FROM LOCAL RADIO AND TELEVISION NEWS SOURCES
AND THE NWS SPOKANE WEB SITE AT HTTP://WEATHER.GOV/SPOKANE.

THURSDAY THROUGH SATURDAY...
SHOWERS WILL STILL LINGER OVER THE MOUNTAINS ESPECIALLY NORTH AND
EAST IN THE IDAHO PANHANDLE. TEMPERATURES WILL BE COOLER THURSDAY
WILL A COOL NIGHT THURSDAY NIGHT. GOING INTO FRIDAY AND SATURDAY
MOUNTAIN SHOWERS WILL BE GREATLY DIMINISHED AND A WARMING TREND
WILL BEGIN AS HIGH PRESSURE BUILDS INTO THE REGION. TC

SUNDAY THROUGH WEDNESDAY: THE HEAT RETURNS TO THE INLAND
NORTHWEST. HIGH PRESSURE BUILDS OVER THE AREA FOR AN EXTENDED
PERIOD OF HOT WEATHER. BUT THERE ARE SOME FLIES IN THE OINTMENT.
BOTH THE ECMWF AND GFS SHOW A LITTLE RIPPLE IN THE FLOW COMING UP
FROM THE SOUTHWEST SOMETIME SUNDAY OR MONDAY. THIS BRINGS MOISTURE
INTO THE AREA WHICH COULD BRING A THREAT OF HIGH-BASED (I.E.
MOSTLY DRY) THUNDERSTORMS. THE BEST CHANCE WOULD BE OVER SOUTHEAST
WASHINGTON AND THE SOUTHERN PANHANDLE FOR MONDAY. AFTER THAT WAVE,
CONVECTION SHOULD MAINLY BE CONFINED TO THE SOUTH OF OUR AREA, BUT
THAT COULD CHANGE WITH THE NEXT FORECASTS.

THE OTHER AFFECT OF THIS MOISTURE IS THAT IT WILL PLAY HAVOC WITH
THE TEMPERATURES FOR MONDAY. CLOUDS OVERNIGHT COULD RESULT IN RATHER
BALMY LOW TEMPERATURES. CLOUDS DURING THE DAY COULD SHAVE A FEW
DEGREES OFF THE HIGH TEMPERATURES. AT THIS POINT I COOLED
TEMPERATURES A BIT FOR MONDAY AFTERNOON.  RJ

&&

.AVIATION...
18Z TAFS: LOW PRESSURE OFF THE COAST WILL SHIFT MOVE INLAND OVER
THE NEXT 24 HOURS. WIDESPREAD RAIN...HEAVY AT TIMES WILL BE NEAR
KEAT WITH EMBEDDED LIGHTNING STRIKES. STRONGER STORMS EXPECTED TO
DEVELOP IN THE BASIN AND TRACK EAST TOWARD THE WA/ID BORDER ARND
00Z BRINGING THE POTENTIAL FOR DAMAGING WINDS, HAIL, AND HEAVY
DOWNPOURS. GUSTY WINDS WILL FOLLOW IN THE WAKE OF COLD FRONT
PASSAGE LATE AFTERNOON AND INTO THE OVERNIGHT PERIODS. LINGERING
SHOWERS OVER THE NORTHERN MOUNTAINS FOR THURSDAY BUT ALL TAF SITES
DRY OUT OVERNIGHT.  /SB

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        51  71  50  76  54  84 /  70  20  10   0   0   0
COEUR D'ALENE  53  67  49  75  48  82 /  70  30  10   0   0   0
PULLMAN        49  69  45  75  44  83 /  60  10   0   0   0   0
LEWISTON       57  78  54  83  55  91 /  40  10   0   0   0   0
COLVILLE       53  71  50  79  48  87 /  80  30  10   0   0   0
SANDPOINT      54  66  48  73  47  81 /  80  40  10   0   0   0
KELLOGG        52  65  49  73  49  81 /  80  30  10   0   0   0
MOSES LAKE     56  75  53  83  53  89 /  60  10   0   0   0   0
WENATCHEE      57  73  56  82  60  87 /  60  20   0   0   0   0
OMAK           54  74  52  82  53  88 /  80  20  10   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR NORTH IDAHO
WA...SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR EAST CENTRAL
     WASHINGTON NORTHEAST AND SOUTHEAST WASHINGTON.
  FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR EAST SLOPES
  NORTHERN CASCADES- OKANOGAN VALLEY-WENATCHEE AREA.

&&
Hazardous weather outlook, Jul 23, 3:21 PM PDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
321 PM PDT WED JUL 23 2014

IDZ001>004-026-027-WAZ031>033-035>038-242230-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-
321 PM PDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A THREAT OF STRONG TO ISOLATED SEVERE THUNDERSTORMS EXISTS
WEDNESDAY AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY PRODUCE
STRONG AND POTENTIALLY DAMAGING WINDS...HAIL AND HEAVY RAINFALL.
THE HIGHEST THREAT OF STORMS COMES BETWEEN 2 PM AND 10 PM.

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED THROUGH 10 PM PDT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WAZ041>043-242230-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
321 PM PDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WENATCHEE AREA-EAST SLOPES
NORTHERN CASCADES-OKANOGAN VALLEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE POTENTIAL FOR LOCALLY HEAVY RAINFALL ASSOCIATED WITH SHOWERS
AND THUNDERSTORMS WILL INCREASE NEAR THE NORTHERN CASCADES
WEDNESDAY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE WENATCHEE
AREA...EAST SLOPES NORTHERN CASCADES...AND OKANOGAN VALLEY THROUGH
WEDNESDAY EVENING.

IN ADDITION A THREAT OF STRONG THUNDERSTORMS EXISTS WEDNESDAY
AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY PRODUCE STRONG
WINDS...SMALL HAIL. THE HIGHEST THREAT OF STORMS COMES BETWEEN
1 PM AND 9 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WAZ034-044-242230-
MOSES LAKE AREA-WATERVILLE PLATEAU-
321 PM PDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON AND EAST CENTRAL WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A THREAT OF STRONG TO ISOLATED SEVERE THUNDERSTORMS EXISTS
WEDNESDAY AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY PRODUCE
STRONG AND POTENTIALLY DAMAGING WINDS...HAIL AND HEAVY RAINFALL.
THE HIGHEST THREAT OF STORMS COMES BETWEEN 2 PM AND 10 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 23, 3:22 PM PDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
322 PM PDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             1 S PULLMAN             46.72N 117.16W
07/23/2014  E1.50 INCH       WHITMAN            WA   TRAINED SPOTTER

            PING PONG SIZE HAIL WITH WIND GUSTS OF AT LEAST 40 MPH.

&&

LNISBET
Special weather statement, Jul 23, 3:31 PM PDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
331 PM PDT WED JUL 23 2014

WAZ033-035-036-232315-
WASHINGTON PALOUSE WA-SPOKANE AREA WA-UPPER COLUMBIA BASIN WA-
331 PM PDT WED JUL 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN...NORTH
CENTRAL WHITMAN...SOUTHERN SPOKANE AND EAST CENTRAL ADAMS COUNTIES
UNTIL 415 PM PDT...

AT 329 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 24
MILES EAST OF RITZVILLE...OR 32 MILES SOUTHWEST OF CHENEY...MOVING
NORTHEAST AT 35PH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHENEY...MEDICAL LAKE...FAIRCHILD AFB...ST. JOHN...SPANGLE...
MALDEN...LAMONT...EWEN...WINONA...MARSHALL...PLAZA...FOUR LAKES...
TYLER...EWAN...REVERE...AMBER AND PINE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM PDT
WEDNESDAY AFTERNOON FOR NORTH CENTRAL WASHINGTON.

LAT...LON 4691 11777 4704 11810 4762 11767 4746 11719
TIME...MOT...LOC 2229Z 212DEG 45KT 4706 11787

EK
Local storm report, Jul 23, 3:46 PM PDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
346 PM PDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HEAVY RAIN       TONASKET                48.71N 119.44W
07/23/2014  M0.28 INCH       OKANOGAN           WA   CO-OP OBSERVER

            0.28 RAIN IN 10 MINUTES

0315 PM     HAIL             3 NW PULLMAN            46.76N 117.21W
07/23/2014  M1.25 INCH       WHITMAN            WA   TRAINED SPOTTER

            1.25 HAIL, 55 MPH WINDS

0330 PM     HAIL             3 NW PULLMAN            46.76N 117.21W
07/23/2014  M1.25 INCH       WHITMAN            WA   TRAINED SPOTTER

            HAIL UP TO HALF DOLLAR SIZE REPORTED. WINDS SPEEDS UP TO
            55 MPH OBSERVED. HEAVY RAIN UP TO 0.25 REPORTED IN 10
            MINUTES

&&

LNISBET
Special weather statement, Jul 23, 4:09 PM PDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
409 PM PDT WED JUL 23 2014

WAZ035-037-038-041>044-240015-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES
NORTHERN CASCADES-OKANOGAN VALLEY-UPPER COLUMBIA BASIN-WATERVILLE
PLATEAU-
409 PM PDT WED JUL 23 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE WESTERN COLUMBIA
BASIN AND EASTERN OKANOGAN COUNTY ALONG WITH FERRY COUNTY...

AT 407 PM PDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF CHELAN TO 26 MILES NORTH OF
DAVENPORT...AND MOVING NORTH AT 40 MPH.

WIND GUSTS OF 50 TO 57 MPH ARE POSSIBLE WITH THESE STORMS.  THIS
WILL BE FOLLOWED BY HEAVY RAINFALL AND POTENTIAL HAIL.  THESE STORMS
MAY INTENSIFY.

LOCATIONS IMPACTED INCLUDE...
OMAK...OKANOGAN...BRIDGEPORT...BREWSTER...OROVILLE...SHERMAN PASS...
NORTH OMAK...NESPELEM COMMUNITY...LINCOLN...FERRY...COULEE DAM...
REPUBLIC...TONASKET...GRAND COULEE...ELECTRIC CITY...PATEROS...
RIVERSIDE...ELMER CITY...NESPELEM AND MONSE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4900 11832 4852 11820 4779 11841 4784 11987
      4796 11981 4797 12007 4801 12008 4819 11981
      4829 11978 4837 11969 4849 11962 4862 11958
      4876 11959 4891 11968 4900 11964
TIME...MOT...LOC 2307Z 184DEG 67KT 4795 12011 4801 11836

SB
Local storm report, Jul 23, 4:23 PM PDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
423 PM PDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     HEAVY RAIN       WINTHROP                48.45N 120.19W
07/23/2014  M0.58 INCH       OKANOGAN           WA   CO-OP OBSERVER

0354 PM     HAIL             4 N COLTON              46.63N 117.13W
07/23/2014  E1.25 INCH       WHITMAN            WA   TRAINED SPOTTER

            HAIL UP TO HALF DOLLAR IN SIZE REPORTED.

0357 PM     HAIL             5 N COLTON              46.64N 117.13W
07/23/2014  E0.50 INCH       WHITMAN            WA   TRAINED SPOTTER

            HAIL UP TO HALF INCH IN SIZE REPORTED

0400 PM     TSTM WND DMG     WILSON CREEK            47.42N 119.12W
07/23/2014                   GRANT              WA   PUBLIC

            ESTIMATED 50 MPH WIND BROUGHT DOWN NUMEROUS 4 INCH
            BRANCHES.

0407 PM     TSTM WND GST     4 SE CLARKSTON          46.38N 116.99W
07/23/2014  M44.00 MPH       NEZ PERCE          ID   TRAINED SPOTTER

            38 KNOTS

0407 PM     TSTM WND GST     8 SE NORTHPORT          48.85N 117.63W
07/23/2014  E50.00 MPH       STEVENS            WA   TRAINED SPOTTER

            SOME TREE DEBRIS

0410 PM     TSTM WND GST     3 SE AIRWAY HEIGHTS     47.61N 117.54W
07/23/2014  M67.00 MPH       SPOKANE            WA   OFFICIAL NWS OBS

            SPOKANE AIRPORT REPORTED 52 MPH WINDS WITH GUSTS TO 67
            MPH WITH THUNDERSTORM.

0410 PM     TSTM WND GST     5 NW AIRWAY HEIGHTS     47.70N 117.66W
07/23/2014  M61.00 MPH       SPOKANE            WA   NWS EMPLOYEE

            61 MPH GUST AT NATIONAL WEATHER SERVICE

&&

LNISBET
Local storm report, Jul 23, 4:33 PM PDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
433 PM PDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             6 NE PLUMMER            47.39N 116.79W
07/23/2014  E0.25 INCH       KOOTENAI           ID   PUBLIC

            1INCH HAIL REPORTED

0425 PM     TSTM WND DMG     2 NW SPOKANE            47.69N 117.44W
07/23/2014                   SPOKANE            WA   NWS EMPLOYEE

            SEVERAL DOWNED TREES AT DWIGHT MERKEL IN NORTHWEST
            SPOKANE.

&&

KROWDEN

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 12:55 PM PDTFlash Flood WarningOTXOkanogan3 hr
Jul 23, 1:26 PM PDTSevere Thunderstorm WarningOTXOkanogan40 min
Jul 23, 1:41 PM PDTFlash Flood WarningOTXChelan3 hr
Jul 23, 2:08 PM PDTFlash Flood WarningOTXChelan5 hr
Jul 23, 2:41 PM PDTSevere Thunderstorm WarningOTXGarfield, Whitman49 min
Jul 23, 2:43 PM PDTAreal Flood AdvisoryOTXOkanogan3 hr
Jul 23, 2:51 PM PDTSpecial Weather StatementOTXOkanogan24 min
Jul 23, 2:56 PM PDTSpecial Weather StatementOTXLincoln34 min
Jul 23, 3:00 PM PDTSpecial Weather StatementOTXStevens45 min
Jul 23, 3:13 PM PDTSevere Thunderstorm WarningOTXFerry, Stevens47 min
Jul 23, 3:22 PM PDTSevere Thunderstorm WarningOTXWhitman38 min
Jul 23, 3:31 PM PDTSpecial Weather StatementOTXWhitman44 min
Jul 23, 3:37 PM PDTSevere Thunderstorm WarningOTXAsotin, Garfield, Whitman38 min
Jul 23, 3:59 PM PDTSevere Thunderstorm WarningOTXStevens31 min
Jul 23, 4:00 PM PDTSevere Thunderstorm WarningOTXLincoln, Spokane, Stevens45 min
Jul 23, 4:01 PM PDTSevere Thunderstorm WarningOTXSpokane, Whitman44 min
Jul 23, 4:09 PM PDTSpecial Weather StatementOTXFerry66 min
Jul 23, 4:22 PM PDTSevere Thunderstorm WarningOTXPend Oreille, Stevens53 min
Jul 23, 4:26 PM PDTSevere Thunderstorm WarningOTXDouglas, Ferry, Grant, Lincoln, Okanogan, Stevens49 min
Jul 23, 4:58 PM PDTSevere Thunderstorm WarningOTXFerry, Okanogan77 min

Nearby

Severe Thunderstorm Warnings in Washington, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.